MAUDE Adverse Event Report: DEPUY SPINE INC EXP DI FAR QUICK CONNECTOR DVR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC EXP DI FAR QUICK CONNECTOR DVR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279722890
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint : (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of instrument (b)(4) broke inside the screw head.The bone was very hard even though the surgeon tapped the whole before insertion.The screw was removed and replaced with another one.The tip of instrument (b)(4) got stripped during final tightening.Patient consequence? :no.
 
Additional Manufacturer Narrative
(b)(4).Visual examination at the macroscopic level found that the fracture was located at the driver¿s distal tip.A fracture analysis report was conducted on the returned device.It was noted plastic deformation at the hexlobes and torsional shear markings following a circular pattern.This plastic deformation at the hexlobes indicates a torsional overload.This suggests that the driver underwent a quasi-static overload torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the quick-connect driver distal tip fracturing cannot be positively determined.However, as noted in the fracture analysis report it is suggested that the driver underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP DI FAR QUICK CONNECTOR DVR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8090745
Report Number1526439-2018-51088
Device Sequence Number1225365
Product Code LXH
UDI-Device Identifier10705034199450
UDI-Public(01)10705034199450
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722890
Device Catalogue Number279722890
Device Lot Number0408MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1